# SDR USAASB00179

- Difficulty date: June 27, 2000
- Submitted: September 5, 2000
- Operation: Air carrier
- Aircraft: N576US
- Make and model: Boeing 737301
- Aircraft serial: 23741
- System (JASC): 2433 · DC Rectifier/Converter
- Part: Transformer
- Part number: 1032575
- Condition: Overheated
- Location: E/E Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

MDT - FLT 1924 - EN ROUTE FROM ROC TO DCA, F/A NOTIFIED CAPTAIN THAT THERE WAS A STRONG BURNING ELECTRICAL ODOR IN THE CABIN.  CAPT MADE A RAPID DESCENT, DECLARED AN EMERGENCY AND DIVERTED TO THE FIRST SUITABLE AIRPORT AT MDT.  FLHT LANDED W/O FURTHER INCIDENT AND TAXIED TO THE GATE UNDER ITS OWN POWER.  MX FOUND A VERY STRONG ELECT BURNED ODOR FROM ALL 3 TRANSFORMER RECTIFIER UNITS.  ALL 3 TRU''''S HAD DUST CLOGGING THE COOLING EXTRACTION VENTS.  ELECT SHELF WAS FOUND SCORED ALSO.  CLEANED E/E SHELF AND REPLACED ALL 3 TRU''''S AS PRECAUTIONARY PER MM.  OPS CHECK GOOD.  VISUAL, ODOR AND TOUCH SURVEY OF RESET OF E/E COMPARTMENT WAS NORMAL.  ALSO, REPLACED NORMAL EQUIPMENT COOLING BLOWER (P/N 6577-1) AS PRECAUTIO
